Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 105, NWS Blacksburg, VA

September 26, 2009Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 26, 2009, 2:41 PM EDT for Tazewell County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2009, 2:41 PM EDT (18:41 UTC)
Expired
Sep 26, 2009, 8:30 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Tazewell County, VA

The radar

The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 3:00 PM EDTFLASH FLOODTazewell, VAMUDSLIDE ON NASH HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 261841
FFWRNK
VAC185-270030-
/O.NEW.KRNK.FF.W.0105.090926T1841Z-090927T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TAZEWELL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 830 PM EDT.

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  WIDESPREAD MODERATE RAIN OVER THE WARNED AREA WITH ADDITIONAL 
MODERATE TO HEAVY RAIN EXPECTED THROUGH THE NEXT SEVERAL HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTOP...
  TAZEWELL...RICHLANDS...RAVEN...POCAHONTAS...JEWELL RIDGE...
  GRATTON...GLEN BURKE...CLIFFIELD...CEDAR BLUFF...BURKES GARDEN...
  BOISSEVAIN...BLUEFIELD...BANDY AND AMONATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3724 8170 3721 8167 3721 8154 3726 8149
      3728 8142 3734 8136 3724 8122 3721 8128
      3718 8127 3715 8133 3712 8127 3709 8128
      3705 8144 3699 8147 3702 8147 3694 8166
      3697 8170 3697 8178 3713 8191 3714 8191

$$

DS
2 follow-up statements
000 
WGUS71 KRNK 262037
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT SAT SEP 26 2009

VAC185-270030-
/O.CON.KRNK.FF.W.0105.000000T0000Z-090927T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
437 PM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
TAZEWELL COUNTY...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS PRODUCING HEAVY RAINFALL OVER THE WARNED AREA. 
RADAR AND AUTOMATED RAIN GAGES INDICATE THAT AROUND 2.0 INCHES OF 
RAIN HAS FALLEN MAINLY ACROSS THE NORTHERN SECTIONS OF THE COUNTY. 
EARLIER...A MUDSLIDE WAS REPORTED ON NASH ROAD...AND PINEY MILL 
BRANCH ROAD WAS CLOSED DUE TO HIGH WATER. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIPTOP...
POCAHONTAS...JEWELL RIDGE...GLEN BURKE...BOISSEVAIN...BLUEFIELD... 
RICHLANDS...BANDY AND AMONATE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3724 8170 3721 8167 3721 8154 3726 8149
      3728 8142 3734 8136 3724 8122 3721 8128
      3718 8127 3715 8133 3712 8127 3709 8128
      3705 8144 3699 8147 3702 8147 3694 8166
      3697 8170 3697 8178 3713 8191 3714 8191

$$

JJ
000 
WGUS71 KRNK 270030
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT SAT SEP 26 2009

VAC185-270036-
/O.EXP.KRNK.FF.W.0105.000000T0000Z-090927T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-
830 PM EDT SAT SEP 26 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR TAZEWELL
COUNTY...

CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.  BETWEEN 2.0 AND 2.5 INCHES OF RAIN FELL OVER 
PARTS OF TAZEWELL COUNTY THIS AFTERNOON AND EVENING.  A MUDSLIDE WAS 
REPORTED ALONG VIRGINIA ROUTE 16 NEAR THE WEST VIRGINIA BORDER.  A 
SIGNIFICANT RISE OCCURRED ALONG THE CLINCH RIVER...BUT IT APPEARS 
THE RIVER SHOULD REMAIN WITHIN ITS BANKS.  ANY ADDITIONAL RAINFALL 
BETWEEN NOW AND 10 PM SHOULD BE LESS THAN A QUARTER OF AN INCH. 

LAT...LON 3724 8170 3721 8167 3721 8154 3726 8149
      3728 8142 3734 8136 3724 8122 3721 8128
      3718 8127 3715 8133 3712 8127 3709 8128
      3705 8144 3699 8147 3702 8147 3694 8166
      3697 8170 3697 8178 3713 8191 3714 8191

$$

PEM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:34 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 26, 1:34 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EDT SAT SEP 26 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM WAS OVER THE OHIO VALLEY WITH A COLD FRONT
TRAILING INTO LOUISIANA AND A WARM FRONT ACROSS TENNESSEE AND
GEORGIA. THIS LOW WILL MOVE INTO THE MID ATLANTIC REGION TONIGHT
AND PUSH THE COLD FRONT OFF THE EAST COAST BY SUNDAY MORNING. A
SECOND STRONGER COLD FRONT WILL CROSS THROUGH THE AREA ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR LOOP THIS MORNING SHOWS THE UPPER LOW OVER NW MO...AND
A STRONG SHORT WAVE ROTATING AROUND THE LOW AND INTO THE TN
VALLEY. THIS IS DRIVING A ARND OF SHOWERS/TSTMS WITH HEAVY RAIN
TOWARD THE FORECAST AREA. STRONGEST DYNAMICAL FORCING STILL
PROGGED TO MOVE ACROSS THE FORECAST AREA RIGHT AROUND 00Z.
MEANWHILE...A STRONG WEDGE IS IN PLACE OVER THE FORECAST
AREA...WITH THE 12Z RNK SOUNDING SHOWING EAST TO SOUTHEAST WINDS
NEARLY UP TO 850 MBS. DOES NOT LOOK AT THIS TIME LIKE EVEN THE
WESTERN EDGE OF THE WEDGE WILL BREAK...BUT UNSTABLE AIR WILL GET
CLOSE...AND I EXPECT ELEVATED TSTMS WITH HEAVY DOWNPOURS TO MOVE
INTO FAR WESTERN SECTIONS. WE HAVE THIS COVERED WELL WITH FLASH
FLOOD WATCHES RIGHT NOW. THERE IS SOME CONCERN THAT THE ELEVATED
CONVECTION MAY MAKE IT FURTHER EAST INTO THE MTNS. WITH SUCH A
STRONG WEDGE...I DO NOT THINK IT WILL GET THAT FAR EAST...SO HAVE
ELECTED TO WAIT AND SEE IF IT PROGRESSES FURTHER EASTWARD THAN
EXPECTED. FLASH FLOOD GUIDANCE IS LOW ENOUGH IN THE REST OF THE
MTNS THAT IT WOULD WARRANT EXTENDING THE WATCH FURTHER EAST IF
CONVECTION IS EXPECTED. AT THIS POINT...WE CAN WAIT TILL THIS
AFTERNOON- MAY BE EXTENDING THE WATCH AT THAT POINT.
OTHERWISE...THE RAIN IS SLOW TO GET STARTED DIN THE EAST...SO HAVE
SLOWED DOWN THE TIMING OF THE ONSET OF LIKELY/CATEGORICAL POPS.
TEMPS TODAY WILL SEE LITTLE RISE.

PREVIOUS DISCUSSION...
RICH MOISTURE IS STREAMING NORTHWARD INTO OUR REGION
TODAY...WHILE COOL WEDGE REMAINS ACROSS OUR AREA. BACKDOOR COLD
FRONT WHICH MOVED THROUGH OUR AREA YESTERDAY WAS LOCATED ACROSS
SOUTH CAROLINA THIS MORNING. LOW PRESSURE WAS OFF TO THE WEST
PLACED FROM IND-SDF WITH FRONTAL BOUNDARY EXTENDING SOUTH ACROSS
CENTRAL KY/TN. 00Z NAM AND GFS WERE TRENDING SLIGHTLY SLOWER AND
PERHAPS LESS AMPLIFIED WITH THE OPEN WAVE TROUGH MOVING INTO THE
EAST. CURRENT TIMING AND TRACK OF THE EJECTING UPPER LOW...AND THE
THREAT OF HEAVY PRECIP WERE CLOSE TO CONTINUITY WITH A PERIOD THIS
AFTERNOON INTO EVENING...AS THE FRONT NEARLY PARALLEL TO THE UPPER
FLOW FOR A TIME COINCIDING WITH THE STRONGEST DYNAMICAL LIFT. 8H-
7H FLOW WL INCRS TODAY THAT WL PULL DEEP MSTR NWD INTO THE REGION
AND PROVIDE INCRSG THETA-E ADV/CVRG...WHILE ALSO PROVIDING MSTR
FLUX INTO THE REGION.

03Z WRFARW-RNK HAD A BAND OF HEAVY RAIN PUSHING EAST ACROSS I-81
AROUND 21Z. THE SREF ALSO SUPPORTED THE IDEA OF RAIN SPREADING EAST
INTO FAR EASTERN SECTIONS OF THE CWA BY THIS AFTERNOON. ISENTROPIC
LIFT IS STRONG ENOUGH IN THE GFS TO PRODUCE HEAVY RAIN ACROSS THE
SRN CWA. A COOL AND WET SATURDAY IS EXPECTED FOR ENTIRE CWA. WITH
STRONG WEDGE IN PLACE...EXPECT A VERY SMALL DIURNAL CHANGE IN
TEMPERATURE FOR HIGHS TODAY WITH READINGS IN THE LOWER TO MID 60S-
PERHAPS SOME UPPER 50S IN THE MTNS.

AS A STRONG SHORT WAVE/JET STREAK ROTATES AROUND THE UPPER LOW
THIS EVENING...THE RAINFALL WILL SWEEP FAIRLY QUICKLY ACROSS THE
CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
COLD FRONT WILL BE MOVING THROUGH THE MOUNTAINS FROM 00-06Z
SUNDAY WHICH WILL ELIMINATE THE WEDGE. BY SUNDAY MORNING THE COLD
FRONT WILL BE EAST OF THE FORECAST AREA. TIMING DID NOT CHANGE
VERY MUCH ON THE 00Z GUIDANCE. ADDED A LOW CHANCE PROBABILITY OF
RAIN EARLY SUNDAY MORNING IN THE SOUTHEAST COUNTY WARNING AREA.
OTHERWISE EXPECTING CLOUDS TO CLEAR OUT GRADUALLY THROUGHOUT THE
DAY IN ALL BUT THE FAR WESTERN COUNTIES.

THERE IS NOT A SIGNIFICANT CHANGE IN THE TEMPERATURE OF THE
AIRMASS BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT. SINCE THERE
WILL BE SOME SUN ON SUNDAY AND LOW LEVELS WILL REMAIN WELL MIXED
ON SUNDAY NIGHT...WENT CLOSER TO WARMER MAV GUIDANCE FOR SUNDAY
HIGHS AND SUNDAY NIGHT LOWS.

THE NEXT COLD FRONT IS STILL FORECAST TO COME THROUGH DURING THE
DAY ON MONDAY. MOST OF THE MODELS ARE SHOWING ANY SHOWERS WITH THE
FRONT WILL STAY IN THE MOUNTAINS AND FOOTHILLS. PRECIPITABLE WATER
VALUES CRASH BACK TO LESS THAN 0.5 INCHES BY TUESDAY. WITH STRONG
COLD AIR ADVECTION AND AN 850 MB JET AROUND 35 KNOTS...KEPT THE
STRONGER WINDS...ESPECIALLY AT HIGHER ELEVATIONS BEHIND THE FRONT
FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. STAYED CLOSE TO A
BLEND OF MAV/MET GUIDANCE FOR HIGHS AND LOWS MONDAY THROUGH TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A PROLONGED...DRY AND TRANQUIL PERIOD IS EXPECTED THROUGH THE END
OF THE FORECAST. BOTH THE ECMWF AND THE GFS SEEMED A LITTLE TOO
QUICK DRIVING THE NEW ENGLAND TROUGH OUT TO SEA...AND INCREASING
HEIGHTS ALONG THE MIDDLE ATLANTIC....ESPECIALLY CONSIDERING THE
CLOSED UPPER HIGH OVER THE NORTH ATLANTIC. THE 12Z GFS SEEMED TO
MOVE IN THIS DIRECTION...KEEPING MORE TROUGH LONGER AND SLOWING
WAA AT H85. THUS...THE WEAK FRONT AND PRECIP FORECASTED THE LAST
COUPLE OF RUNS TO ARRIVE LATE NEXT WEEK HAS WASHED OUT. TEMPS WILL
GRADUALLY WARM EACH DAY...WITH CHILLY MORNINGS ESPECIALLY ACROSS
SE WEST VA WHERE SOME UPPER 30S MAY OCCUR IN THE SHELTERED
MOUNTAIN VALLEYS THURSDAY AND FRIDAY MORNING.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
ALL WFO BLACKSBURG TAF SITES ARE IN A CAD WEDGE...AND HAVE IFR
CIGS. THEY ARE ALL EXPECTED TO REMAIN IFR THROUGH THE NIGHT. THERE
WILL BE PERIODS OF HEAVY RAIN WHICH MAY BRIEFLY LIFT THE
CIGS/VSBYS INTO THIS EVENING...BUT OVERALL IFR CONDITIONS ARE
EXPECTED. AS THE RAIN EXITS THE AREA BETWEEN 03 AND
06Z...CONDITIONS WILL LIKELY DETERIORATE TO LIFR OR VLIFR UNTIL
NEAR DAYBREAK. WEST WINDS INCREASING DURING THE DAY SUNDAY WILL
BRING IMPROVING CONDITIONS THROUGH THE MORNING. EASTERN SITES
SHOULD BE VFR BY SUN AFTERNOON...THIS INCLUDES ROA...LYH AND DAN.
BLF AND LWB WILL LIKELY REMAIN MVFR IN A MOIST UPSLOPE WESTERLY
FLOW.

A MORE SUBSTANTIAL COLD FRONT MOVES ACROSS THE AREA ON MONDAY
WITH A BAND OF -SHRA AND POSSIBLY A PERIOD OF MVFR CIGS ACROSS THE
MOUNTAINS. SOME LOW CLOUDS MAY PERSIST ACROSS SE WVA TUESDAY IN
UPSLOPE FLOW OTRW VFR UNDER BREEZY NW WINDS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
     009>012-015.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-002-
     018-019.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>045.

&&

SYNOPSIS...AMS
NEAR TERM...JJ/KK
SHORT TERM...AMS
LONG TERM...KM
AVIATION...AMS/JJ
Hazardous weather outlook, Sep 26, 4:16 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 AM EDT SAT SEP 26 2009

NCZ001-002-018-019-VAZ007-009>012-015-WVZ042>045-270830-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-MERCER-SUMMERS-MONROE-GREENBRIER-
416 AM EDT SAT SEP 26 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RAIN MAY BE HEAVY AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ013-014-016>020-022>024-032>035-043>047-058-059-
270830-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PULASKI-MONTGOMERY-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
416 AM EDT SAT SEP 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAINFALL IS EXPECTED IN ADVANCE OF A COLD FRONT
TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED WHICH
MAY LEAD TO ISOLATED PONDING OF WATER AND POOR DRAINAGE FLOODING
IN SPOTS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 26, 11:40 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 AM EDT SAT SEP 26 2009

VAZ007-009-012-261630-
SMYTH VA-TAZEWELL VA-WYTHE VA-
1140 AM EDT SAT SEP 26 2009

...SHOWERS WITH HEAVY RAIN WILL AFFECT SMYTH...TAZEWELL AND WYTHE
COUNTIES...

AT 1134 AM EDT...SHOWERS WITH HEAVY RAIN WERE APPROACHING THE
AREA...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWERS WILL IMPACT CLAYPOOL HILL...BANDY...QUARRY
...AMONATE...CLIFFIELD...CHILHOWIE...BROADFORD ...ASBERRYS
...THOMAS BRIDGE AND ADWOLF THROUGH 1230 PM EDT.

LAT...LON 3720 8178 3725 8175 3721 8167 3721 8154
      3728 8142 3734 8136 3729 8131 3717 8130
      3715 8133 3713 8129 3709 8129 3704 8146
      3696 8138 3702 8128 3677 8125 3667 8164
      3679 8170 3692 8183 3698 8178 3714 8191

EXPERIMENTAL

MC
Special weather statement, Sep 26, 12:57 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 PM EDT SAT SEP 26 2009

VAZ007-009-010-WVZ042-043-045-261900-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD...
FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...DUO...RAINELLE
1257 PM EDT SAT SEP 26 2009

...SHOWERS WITH HEAVY RAIN WILL AFFECT SMYTH...TAZEWELL...BLAND...
MERCER...SUMMERS AND GREENBRIER COUNTIES...

AT 1255 PM EDT...SHOWERS WITH OCCASIONALLY HEAVY RAIN WERE
SPREADING INTO THE AREA. THESE SHOWERS MAY BRING AROUND AN INCH OF
RAIN THROUGH 300 PM. THIS WILL LIKELY CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 11:40 AM EDTSpecial Weather StatementRNKSmyth, Tazewell50 min
Sep 26, 3:26 PM EDTFlash Flood WarningRNKSmyth5 hr
Sep 26, 4:16 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke, City of Salem6 hr

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.